Hiccups associated with switching from olanzapine to aripiprazole in a patient with paranoid schizophrenia.

Related Articles

Hiccups associated with switching from olanzapine to aripiprazole in a patient with paranoid schizophrenia.

Clin Neuropharmacol. 2014 May-Jun;37(3):88-9

Authors: Hori H, Nakamura J

Abstract
This article reports the case of a 29-year-old schizophrenic woman without somatic illness in whom switching from olanzapine to aripiprazole induced hiccups. Antipsychotics are thought to be effective in the treatment of hiccups; however, they have rarely been reported to induce hiccups. Within 24 hours of taking aripiprazole, the patient began having hiccups continuously. One week after the hiccups ceased, the patient resumed taking aripiprazole, and the hiccups began again. Although rare, this case study suggests that aripiprazole induces hiccups.

PMID: 24824665 [PubMed - indexed for MEDLINE]

Log In